Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 148, NWS North Platte, NE

July 12, 2019Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2019, 6:52 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2019, 6:52 PM MDT (00:52 UTC)
Expired
Jul 12, 2019, 7:45 PM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

Counties Deuel County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 184 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
2910 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

972 
WUUS53 KLBF 130052
SVRLBF
NEC049-069-130145-
/O.NEW.KLBF.SV.W.0148.190713T0052Z-190713T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
652 PM MDT Fri Jul 12 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Garden County in the Panhandle of Nebraska...
  Deuel County in the Panhandle of Nebraska...

* Until 745 PM MDT.

* At 651 PM MDT, a severe thunderstorm was located over Lodgepole, or
  12 miles west of Chappell, moving east at 25 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Chappell and Mount Vernon. 

This includes Interstate 80 in Nebraska between mile markers 78 and
98.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4105 10261 4128 10261 4127 10232 4117 10220
      4100 10224 4100 10246 4101 10247 4101 10262
TIME...MOT...LOC 0051Z 288DEG 21KT 4116 10269 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

Thorne/CLB
2 follow-up statements
620 
WWUS53 KLBF 130132
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
732 PM MDT Fri Jul 12 2019

NEC069-130141-
/O.CAN.KLBF.SV.W.0148.000000T0000Z-190713T0145Z/
Garden NE-
732 PM MDT Fri Jul 12 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GARDEN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.

LAT...LON 4105 10261 4122 10261 4122 10229 4115 10228
      4100 10226 4100 10246 4101 10247 4101 10262
TIME...MOT...LOC 0131Z 288DEG 21KT 4109 10239 

$$

NEC049-130145-
/O.CON.KLBF.SV.W.0148.000000T0000Z-190713T0145Z/
Deuel NE-
732 PM MDT Fri Jul 12 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR WESTERN DEUEL COUNTY...

At 731 PM MDT, a severe thunderstorm was located near Chappell,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Chappell and Mount Vernon. 

This includes Interstate 80 in Nebraska between mile markers 78 and
96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4105 10261 4122 10261 4122 10229 4115 10228
      4100 10226 4100 10246 4101 10247 4101 10262
TIME...MOT...LOC 0131Z 288DEG 21KT 4109 10239 

HAIL...1.00IN
WIND...60MPH
 
$$

Thorne/Buttler
485 
WWUS53 KLBF 130147
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
747 PM MDT Fri Jul 12 2019

NEC049-130156-
/O.EXP.KLBF.SV.W.0148.000000T0000Z-190713T0145Z/
Deuel NE-
747 PM MDT Fri Jul 12 2019

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DEUEL COUNTY HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However heavy
rain is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

LAT...LON 4105 10261 4122 10261 4122 10229 4115 10228
      4100 10226 4100 10246 4101 10247 4101 10262
TIME...MOT...LOC 0146Z 288DEG 21KT 4106 10228 

$$

Thorne/Buttler

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 5:36 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 12, 5:36 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
636 PM CDT Fri Jul 12 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 319 PM CDT Fri Jul 12 2019

The main concern for the near-term is the chance of thunderstorms
tonight and again on Saturday night. For tonight, Thunderstorms will
likely start across the northwest Sandhills over the next couple
hours. Thunderstorms will become widespread by mid-evening before
moving to the east. Sufficient instability (CAPE values over 3000
J/kg) will help to support severe storms across the central
Sandhills and into north central Nebraska. Strong winds will be the
primary threat as thunderstorms develop into a MCS overnight. Heavy
rainfall leading to localized flooding will also be a concern. Up to
an inch to 1.5 inches is possible across portions of the region.

For Saturday, dry conditions return for the daytime. Thunderstorm
chances return on Saturday evening. At this time, the severe risk
remains low with the best locations to see thunderstorms north of a
line from Lisco to Spencer. Any thunderstorms that develop are
expected to remain isolated. Will continue to monitor the
environment heading into tomorrow which in turn will give us a
better idea about the severe risk for Saturday evening.

Hot temperatures will also continue into tomorrow with highs in the
low to mid 90s. Heat indices in the mid to upper 90s should be
expected and extra precautions taken if one must be outdoors on
Saturday.

.LONG TERM...(Sunday through Friday)
Issued at 319 PM CDT Fri Jul 12 2019

Heading into Sunday, dry weather is expected early with some
isolated chances of thunderstorms across the northwest.
Thunderstorms are not expected to be severe and will only last a
hour or two before dissipating.

For the beginning of next week (Monday through Wednesday), a fairly
redundant pattern sets up across western and north central Nebraska.
Dry conditions prevail during the days with evening and overnight
thunderstorms possible. Thunderstorms are expected to be tied mostly
to diurnal heating developing late afternoon and early evening.
Thunderstorms may become enhanced overnight as the nocturnal jet
intensifies; however, most thunderstorms are expected to dissipate
overnight. Severe risk is uncertain at this time, but fully expect
at least a stronger storm or two with these evening thunderstorms.
Small hail and gusty winds will be the primary threats. Localized
flooding due to intense rainfall will also be possible.

Beyond Wednesday, upper level ridging sets up across the central US
bringing a return to surface high pressure over the region. Drier
weather will return on Thursday lasting through the end of the week.

The other major concern headed into the extended period is the
continued very hot temperatures. High temperatures will be solidly
in the 90s through next Friday. Heat indices will also rise into the
mid to upper 90s. A few isolated locations across north central
Nebraska may even see heat index values approach 100 degrees. At
this time no headlines are expected, but stay tuned to later
forecasts as we get a better handle on temperatures next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 632 PM CDT Fri Jul 12 2019

VFR conditions will continue across western Nebraska for the next
24 hours. The main aviation concern will be the thunderstorm
develop this evening and overnight. Recent satellite and radar
imagery shows thunderstorms developing over the Nebraska
Panhandle. These are expected to make their way into western
Nebraska this evening and overnight and affect both terminals. Any
thunderstorms that do develop will be capable of reducing
visibility to below 3SM with gusty and erratic winds. The
thunderstorm activity should move east of the terminals shortly
after 06z Saturday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Thorne
Hazardous weather outlook, Jul 12, 2:29 PM MDT, 4 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
329 PM CDT Fri Jul 12 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-132030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
329 PM CDT Fri Jul 12 2019 /229 PM MDT Fri Jul 12 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is a slight risk for severe thunderstorms across the
outlook area. The primary hazards are damaging winds, isolated
large hail, and frequent lightning. Also, locally moderate to
heavy rainfall will be possible across portions of northern
Nebraska with thunderstorms resulting in localized flooding and
rises on streams and rivers.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Peak heat indices in the mid to upper 90s are expected during the
mid to late afternoon hours Saturday.

Afternoon and evening thunderstorms are possible again Saturday
through Wednesday. While the risk of severe weather is low this
weekend, the risk is uncertain Monday and beyond.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

In the hours before

Special weather statement, Jul 12, 6:29 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
629 PM MDT Fri Jul 12 2019

NEZ022-130100-
Garden-
629 PM MDT Fri Jul 12 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GARDEN COUNTY...

At 627 PM MDT, a strong thunderstorm was located 7 miles north of
Lisco, or 19 miles northwest of Oshkosh, moving northeast at 5 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Lisco, Richardson Lake, Dogtown Flats and Sugar Loaf Hill.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4154 10263 4172 10264 4180 10251 4150 10223
      4149 10264
TIME...MOT...LOC 0027Z 245DEG 5KT 4161 10261

Thorne/Buttler

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:29 PM MDTSpecial Weather StatementLBFGarden31 min
Jul 12, 7:02 PM MDTSpecial Weather StatementLBFGarden43 min
Jul 12, 7:44 PM MDTSpecial Weather StatementLBFDeuel46 min
Jul 12, 7:46 PM MDTSpecial Weather StatementLBFGarden44 min
Jul 12, 8:18 PM MDTSpecial Weather StatementLBFArthur27 min
Jul 12, 8:20 PM MDTSpecial Weather StatementLBFKeith, Perkins25 min
Jul 12, 8:32 PM MDTSpecial Weather StatementLBFGrant58 min
Jul 12, 8:44 PM MDTSpecial Weather StatementLBFKeith, Perkins61 min
Jul 12, 8:46 PM MDTSpecial Weather StatementLBFArthur, Garden59 min
Jul 12, 9:02 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson36 min
Jul 12, 9:17 PM MDTSevere Thunderstorm WarningLBFArthur, Cherry, Grant, Hooker, Logan, McPherson and 1 more58 min
Jul 12, 9:34 PM MDTSevere Thunderstorm WarningLBFCuster, Frontier, Lincoln, Logan, McPherson56 min
Jul 12, 10:06 PM MDTSevere Thunderstorm WarningLBFBlaine, Cherry, Custer, Hooker, Lincoln, Logan and 2 more54 min
Jul 12, 10:40 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Custer, Garfield, Loup and 1 more65 min
Jul 12, 11:01 PM MDTSevere Thunderstorm WarningLBFCuster59 min
Jul 12, 11:20 PM MDTSevere Thunderstorm WarningLBFBrown, Garfield, Holt, Keya Paha, Loup, Rock55 min
Jul 12, 11:52 PM MDTSpecial Weather StatementLBFCuster38 min
Jul 12, 11:56 PM MDTAreal Flood AdvisoryLBFCuster4 hr
Jul 13, 12:10 AM MDTSpecial Weather StatementLBFGarfield, Holt, Rock, Wheeler50 min
Jul 13, 12:22 AM MDTAreal Flood AdvisoryLBFCuster4 hr
Jul 13, 12:39 AM MDTSpecial Weather StatementLBFHolt, Wheeler21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.